| Catalog Number |
VSTAS1 |
| Medical Device Problem Code |
Failure to Disconnect (2541)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 1.Is the user a new user to vistaseal? no.2.How many times have they applied the laparoscopic tip? 3 dozen or so.3.Was a sales representative present during the case when the issue was experienced? no 4.Were there any unexpected outcomes or complications as a result of the event? no.5.Are there pictures of the damaged device available? i have the product to send back.The following information was requested, but unavailable: 1.Was any leakage or product solution observed at the luer locks connection? unknown.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a fibrin sealant preparation device was used.The open spray tip would not come off as it appeared to be stuck.They attempted to troubleshoot with it, but after the attempt failed they got a new one to proceed with the case without any more issues nor patient harm.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).Corrected information: d4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: 3380426 and 3399450 this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d9.Device available for evaluation? additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: g 4.Combination product, h6.Type of investigation.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: batch 3399450 mfg date: 8/9/2023, exp date: 8/10/2028.Batch 3380426 mfg date: 7/15/2023, exp date: 7/17/2028.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h 3.Device evaluated by manufacturer? additional information: h 6.Type of investigation, h 6.Component code, h 6.Investigation findings, h 6.Investigation conclusions h6 component code: g07002 - no device problem found.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstas1 device was returned with damaged in the luer locks.In addition, the pre-filled syringe empty.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, it was functionally tested, and the luers move correctly and can be both tightened and loosened without issues observed.The device was fully functional according to the manufacturing requirements.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint could not be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Per instructions for use: ¿loosen the luer locks to remove the spray and drip tip from the adapter, attach the vistaseal laparoscopic dual applicator to the adapter by tightening the luer lock¿.Additional information: lnstituto grifols, s.A.(ig) upon the reception of the notified incident, it was requested additional information such as the experience of the user, the presence of any leakage observed at the connection, as well as the availability of pictures/sample of the involved device.The following additional information was received: ¿ the user is not new.¿ it is unknown if leakage was observed at the luer locks connection.¿ the involved device was available for evaluation, and it was returned to ethicon facilities.According to our standard procedures, it was initiated an investigation focused on the following: a.Evaluation of the returned sample at ethicon facilities: it was received from ethicon the investigation related to the returned unit.The investigation conducted by ethicon indicated the following: ¿ visual analysis of the returned sample determined that the dual applicator device was returned with damage in the luer locks and pre-filled syringes empty.¿ in an attempt to replicate the reported incident, the device was functionally tested (unscrew the luer locks) to detect any issue.Upon evaluation of the device, the luers move correctly and can be both tightened and loosened without issues observed.The device was fully functional according to the manufacturing requirements.¿ as part of ethicon's quality process all devices are manufactured, inspected, and released to approved specifications.According to ethicon investigation no conclusion could be reached as to what may have caused the reported incident.The reported complaint could not be confirmed.B.Investigation of the dual applicator tip: considering the nature of the reported incidence, it was requested to ethicon to carry out an investigation of the batch of tips involved, as ethicon is the supplier of vistaseal dual applicator.The investigation was focused on reviewing the results of batch records for the batches of tips used.It is concluded that all the components parts utilized for the involved batches met the established specifications with no incidents related.C.Results of quality control performed at ig facilities institute grifols, s.A.Reviewed the results of the quality controls performed to the incoming materials (tips) involved in the notification.A review of the results related to the luer lock functionality performed to incoming tips kitted with the involved batch, a04j100181, was performed.The results were found correct within specifications and no deviations were detected.Based on the investigation performed and the evaluation of the returned device, it is concluded that the reported notification is not related to the quality of the product or any of the related components.No conclusion could be reached as to what may have caused the reported incident.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.